Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 110, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 16, 2025, 7:31 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2025, 7:31 PM EDT (23:31 UTC)
- Expired
- May 16, 2025, 8:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:17 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:27 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 16, 3:27 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 327 PM EDT Fri May 16 2025 .SYNOPSIS... Low pressure over the upper Midwest state and a trailing cold front will bring thunderstorms this evening. High pressure will offer breezy and mild conditions heading into the weekend. An upper level low will bring cloudy and cooler weather early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Vigorous upper level low over the upper Midwest will combine with elevated wind field to bring a severe storm threat this evening. EML apparent on GOES Channel 10 imagery is shifting east from the middle Mississippi Valley into the Ohio Valley this afternoon. This is providing mid-level lapse rates from 7-8 degC per km. This, combined with warm, humid conditions at the surface will be leading to SBCAPE around or possibly exceeding 3000J/kg. The enhanced southwesterly to westerly flow aloft will bring effective bulk shear in the range of 50-60 knots. Current radar mosaic shows supercells in a north-south line crossing the Mississippi River around STL. Latest CAMs including the HRRR and MPAS grow these storms upscale into a QLCS -- with the potential for a few discreet supercells ahead of it -- nearing our western counties around 7-8PM. Based on the predicted environment, all hazards will be possible with these storms, with straight line winds being the biggest concern. Fast forward motion will likely result in the storms exiting our eastern counties by around midnight or shortly after. The rest of the night should be relatively quiet with low temperatures dropping to around 60 in the rain-cooled air. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Trailing surface cold front will push through the region Saturday morning. In its wake, westerly winds will gust to 25-35 mph at times. Mostly sunny skies will allow high temperatures to rise to the upper 60s in the northwest to lower-middle 70s in the southeast. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Mid level ridge will translate into the area early in the period, but there are a number of models that show a weak short wave moving through the ridge which could result in some showers making into the Tri-State on Monday. The ridge will get pinched off as a low tracks east out of the central Plains on Tuesday. This low will get absorbed into another low retrograding across southeast Canada on Wednesday. The large merged low will then pivot eastward Thursday night into Friday. This evolution will lead to several days of wet weather, with some improvement late in the week. In addition, temperatures will be below normal with Thursday looking to be the coolest day with readings 10 degrees or more below normal. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Main aviation weather impact for this period will be an advancing line of storms moving through most of the terminals early this evening. While a few of the recent CAMs have backed off storm coverage, the latest HRRR as well as the MPAS still show the storms currently developing across Missouri growing upscale into a semi-continuous squall line as they reach DAY, CVG, and LUK by around 23Z-00Z. Damaging winds will be the main threat, so have kept the tempo group for this. Winds will shift more westerly behind a cold front set to arrive to the region Saturday morning. This should allow for decreasing clouds but gusty winds for the rest of the period. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, May 16, 7:28 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 728 PM EDT Fri May 16 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 728 PM EDT Fri May 16 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. Severe storms can be expected this evening. All severe hazards are possible, including damaging winds in excess of 70 mph, very large hail, and tornadoes, some of which could be strong. In addition, locally heavy rain could result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay severe reports to the National Weather Service.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:46 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 44 min |
| May 16, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 41 min |
| May 16, 8:01 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.